Alert archive / Nebraska / Red Flag Warnings in 2025
Red Flag Warning 11, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 22, 2025, 2:19 AM MDT for 26 counties in Nebraska. It took effect at Mar 22, 2025, 12:00 PM MDT. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 22, 2025, 2:19 AM MDT (08:19 UTC)
- In effect from
- Mar 22, 2025, 12:00 PM MDT
- Expired
- Mar 22, 2025, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 2:00 PM MDT | NON-TSTM WND DMG | 3 N Taylor, NE | Shed blown over due to straight line winds, est 55 mph or more. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The text
As transmitted.
415 WWUS83 KLBF 220819 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 319 AM CDT Sat Mar 22 2025 NEZ204-206-208>210-219-221630- /O.UPG.KLBF.FW.A.0009.250322T1800Z-250323T0100Z/ /O.NEW.KLBF.FW.W.0011.250322T1800Z-250323T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 319 AM CDT Sat Mar 22 2025 /219 AM MDT Sat Mar 22 2025/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for all of western and north central Nebraska, which is in effect from 1 PM CDT /noon MDT/ this afternoon to 8 PM CDT /7 PM MDT/ this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Fire Weather Watch 1 PM through 8 PM CDT Saturday. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Up to 68. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
784 WWUS83 KLBF 221251 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 751 AM CDT Sat Mar 22 2025 NEZ204-206-208>210-219-230000- /O.CON.KLBF.FW.W.0011.250322T1800Z-250323T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 751 AM CDT Sat Mar 22 2025 /651 AM MDT Sat Mar 22 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 204, 206, 208, 209, 210, AND 219... * AFFECTED AREA...Fire weather zones 204, 206, 208, 209, 210, and 219. * TIMING...1 PM through 8 PM CDT Saturday. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Upper 60s. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
554 WWUS83 KLBF 221916 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 216 PM CDT Sat Mar 22 2025 NEZ204-206-209-210-219-230300- /O.NEW.KLBF.FW.A.0010.250323T1700Z-250324T0300Z/ /O.CON.KLBF.FW.W.0011.000000T0000Z-250323T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 216 PM CDT Sat Mar 22 2025 /116 PM MDT Sat Mar 22 2025/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ALL OF WESTERN AND NORTH CENTRAL NEBRAKA... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF WESTERN AND CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Fire Weather Watch for strong winds and low humidity, which is in effect from Sunday afternoon through Sunday evening. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...For the Red Flag Warning, in effect through 8 PM CDT Saturday. For the Fire Weather Watch, in effect from Noon CDT through 9 PM CDT Sunday. * WINDS...For the Red Flag Warning, south becoming west 20 to 30 mph with gusts up to 50 mph. For the Fire Weather Watch, northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...For the Red Flag Warning, upper 60s. For the Fire Weather Watch, middle to upper 50s. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. * ADDITIONAL DETAILS...A strong frontal boundary will arrive in the west by late this evening. Wind gusts may increase abruptly as the front rolls through but should be capped at 50 mph. Humidity is also expected to increase slightly behind this front which should allow for more favorable overnight humidity recovery. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ208-230100- /O.CON.KLBF.FW.W.0011.000000T0000Z-250323T0100Z/ Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 216 PM CDT Sat Mar 22 2025 /116 PM MDT Sat Mar 22 2025/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ALL OF WESTERN AND NORTH CENTRAL NEBRAKA... * AFFECTED AREA...Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. * TIMING...Through 8 PM CDT Saturday. * WINDS...Southwest to west 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Upper 60s. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. * ADDITIONAL DETAILS...Precipitation chances increase by late afternoon with chances for rain or a rain/snow mix during the overnight hours. Total liquid equivalents are expected to remain less than a tenth of an inch through daybreak Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
350 WWUS83 KLBF 230058 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 758 PM CDT Sat Mar 22 2025 NEZ204-206-209-210-219-230900- /O.EXP.KLBF.FW.W.0011.000000T0000Z-250323T0100Z/ /O.CON.KLBF.FW.A.0010.250323T1700Z-250324T0300Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 758 PM CDT Sat Mar 22 2025 /658 PM MDT Sat Mar 22 2025/ ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF WESTERN AND CENTRAL NEBRASKA... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...From Noon CDT through 9 PM CDT Sunday. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...middle to upper 50s. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. * ADDITIONAL DETAILS...Humidity is expected to increase slightly behind a frontal passage which should allow for more favorable overnight humidity recovery. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ208-230200- /O.EXP.KLBF.FW.W.0011.000000T0000Z-250323T0100Z/ Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 758 PM CDT Sat Mar 22 2025 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR ALL OF CENTRAL AND WESTERN NEBRASKA... While humidity recovery tonight will be modest and winds will remain gusty overnight, Red Flag conditions are no loner expected so the Red Flag warning this evening will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 21, 7:09 PM MDT, 7 hours 10 minutes earlier. Its key messages:
- Fire Weather concerns remain high through much of next week with critical conditions tomorrow and at least elevated to near-critical daily thereafter. Details pertaining to fire conditions can be found below in the Fire Weather discussion.
- A frontal passage on Saturday will lead to low-end precipitation chances favoring north of Highway 2. Little to no measurable rain is expected.
- Mild temperatures continue into next week while mainly dry conditions persist.
Area forecast discussion, Mar 21, 7:09 PM MDT, 7 hours 10 minutes before
Area Forecast Discussion National Weather Service North Platte NE 809 PM CDT Fri Mar 21 2025 .KEY MESSAGES... - Fire Weather concerns remain high through much of next week with critical conditions tomorrow and at least elevated to near-critical daily thereafter. Details pertaining to fire conditions can be found below in the Fire Weather discussion. - A frontal passage on Saturday will lead to low-end precipitation chances favoring north of Highway 2. Little to no measurable rain is expected. - Mild temperatures continue into next week while mainly dry conditions persist. && .UPDATE... Issued at 805 PM CDT Fri Mar 21 2025 While humidity recovery tonight will be very poor winds have diminished considerably and will remain light overnight. Since Red Flag conditions are no loner expected the Red Flag warning this evening has been allowed to expire. The Fire Weather Watch remains in effect for all of central and western Nebraska for tomorrow. The remainder of the forecast is on track so no significant changes planned at this time. && .SHORT TERM /THROUGH SATURDAY NIGHT/... Issued at 318 PM CDT Fri Mar 21 2025 Modest troughing continues to track east across the Mississippi Valley with mid-level height rises and associated subsidence across much of the region in its wake. Low-amplitude ridging extends across the West Coast and into the central Pacific which is promoting slight west-northwest flow aloft locally. For Friday Night...shortwave ridging between departing trough to the east and the approaching trough axis from the northwest will promote quieting conditions. Modest high pressure will settle across the Southern Plains but quickly behind this southerly flow will redevelop and a strong low-level jet will take shape during the latter half of the overnight hours. Some mid-level cloud cover may linger across the area and this with the stronger flow may prevent full decoupling. Overnight lows should hold in the upper 20s to lower 30s, or approximately 5F above normal. For Saturday... The aforementioned disturbance from the northwest will track east across the northern Rockies early Saturday. A lee-low will develop somewhere near the I-90 corridor and track east through the latter half of the day. This will propel a Pacific cool front south and east through the area and allow for winds to increase once again as they veer from the west to northwest. While moisture will remain limited, another fgen and mid-level moisture could yield a few light rain showers across our northern zones during the afternoon and early evening. Forecast soundings depict ample dry air in a deeply mixed boundary layer. Though mid-level saturation appears good, dry low-level air will inhibit much if any rainfall from reaching the surface. Because of this, little to no measureable rainfall is expected. Lapse rates and/or instability appears insufficient enough to promote any potential for thunder. Afternoon highs will climb into the 60s with a few locations making a run at the 70F. Winds ahead of the front will be strong as unidirectional flow through the mixed-layer supports gusts of 30 to 40 mph and only a slight uptick in the post-frontal environment with gusts climbing to around 45 mph at their peak. Any threat for precipitation should exit the area by late Saturday evening, leaving the overnight dry with lows again in the upper 20s to lower 30s. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Issued at 318 PM CDT Fri Mar 21 2025 Sunday and beyond...Dry and mild conditions continue through much of the extended forecast period. Broad upper-level ridging will develop upstream by early in the work week. This will support continued above normal temperatures as well as predominantly dry weather. ECMWF Extreme Forecast Index paints positive anomalies for temperatures creeping east towards the area in the day 5 through 7 period. This coincides with strong ridging setting up across the Desert Southwest. As positive height anomalies arrive, little change in the sensible weather is expected. In fact, extended EPS/GEFS solutions suggest little potential for precipitation prior to late week when guidance suggests the upper-level ridge breakdown begins. So the pattern will continue to support fire weather concerns and potential for headlines will need closely monitored. Late week with the arrival of the main disturbance out of the northwest, expect an end to our dry stretch for at least portions of western and central Nebraska. Overall, EPS/GEFS suggest a surface low developing across the Central Plains and tracking east into the Midwest. For now, temperatures appear safely warm enough to preclude wintry concerns. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 545 PM CDT Fri Mar 21 2025 VFR conditions with mainly mid/high clouds expected over central and western Nebraska through Friday, though will have to contend with strong gusty winds again Saturday. Gusty winds this evening will diminish after sunset. Will include a prevailing group for one hour after issuance to capture any lingering wind before maintaining speeds below 10kt through the overnight period. There will be a late surge in winds aloft from the south but expect it will remain east of TAF sites with no need for a mention of low level wind shear. Once we get to sunrise and diurnal heating/mixing become established, strong gusty winds from southwest/west will prevail from mid/late morning through Friday afternoon. Given the dry conditions and steep low level lapse rates there is an opportunity for very deep mixing tomorrow afternoon with very efficient downward momentum transfer. Will indicate robust gusts for the latter portion of the valid period at or above 40kt at KVTN and at or above 35kt for KLBF. A cold front will move through TAF sites after this valid period with potential for high based showers/thunder accompanied by strong gusty winds. && .FIRE WEATHER... Issued at 318 PM CDT Fri Mar 21 2025 Near-critical to critical fire weather conditions are expected to persist over the next 36 to 48 hours. A Fire Weather Watch is in effect for Saturday with potential for additional headlines necessary next week. For tonight...Winds will subside and back to the southwest as modest high pressure takes shape to the south. While winds are likely to be light, continued warm air advection and the dry air will inhibit overnight recovery. In fact, multiple solutions depict very poor humidity recovery tonight with peak values only reaching the 35 to 45 percent range. So concern continues overnight into Saturday. For Saturday...given the low humidity start to the day, fire weather concerns will get an early start. Southwest winds will gradually veer to westerly behind a passing surface trough. Downsloping flow within the dry airmass will boost afternoon highs notably. Day-over-day change in afternoon highs will likely climb 10 degF with afternoon highs reaching the 60s and threatening 70 degF. These values will range from 10 to 20 degF above normal for late March. Deep mixing up to 2km AGL will allow strong mid-level flow will efficiently mix to the surface. This suggests gusts in the 35 to 45 mph range. While afternoon humidity values may need meet the traditional criteria of 15 percent, the concern is largely driven by the strong winds and so will maintain the watch with belief that a Red Flag Warning will be necessary. Later in the afternoon, a front will approach our northern zones and introduce a wind shift as well as the potential for light rain showers across our northern zones. Confidence in measurable precipitation is quite low and optimistically, a few locations may see a hundredth or so. While activity should be showery in nature, soundings indicate modest lapse rates and as a result instability and this should preclude dry lightning concerns. Will need to monitor this potential closely. Sunday and beyond...fire weather concerns continue, supported by forecast above-normal temperatures and breezy winds each day. Broad upper-level ridging develops upstream by the start of the work week and the associated thermal ridge will likely remain in place for much of the period before ridge breakdown begins around the Thursday and Friday timeframe. In the meantime, the forecast looks largely devoid of any appreciable rain chances and so little to no relief is expected with regards to fire weather conditions. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday afternoon through Saturday evening for NEZ204-206-208>210-219. && UPDATE...MBS SHORT TERM...NMJ LONG TERM...NMJ AVIATION...MBS FIRE WEATHER...NMJ
Hazardous weather outlook, Mar 21, 7:00 PM MDT, 7 hours 19 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 800 PM CDT Fri Mar 21 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-221200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 800 PM CDT Fri Mar 21 2025 /700 PM MDT Fri Mar 21 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Very poor overnight humidity recovery will keep fire conditions from improving much tonight into Saturday morning. Otherwise, no hazardous weather expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Critical fire weather conditions are likely Saturday and Sunday across the area. Winds will be west to southwest on Saturday at 20 to 30 mph with gusts up to 35 mph and northwest at 20 to 35 mph with gusts to 40 mph on Sunday. Afternoon humidity values will again fall into the teens across the area both days. Fire weather concerns may persist into next week, with the mild, dry, and windy pattern continuing. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 1:16 PM MDT | Fire Weather Watch | LBF | Arthur, Blaine, Brown, Chase, Cherry, Custer and 18 more | 12 hr |
Nearby
Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.